Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 23, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 10, 2008, 2:54 AM CDT for 26 counties in Kansas. It took effect at May 10, 2008, 2:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2008, 2:54 AM CDT (07:54 UTC)
- In effect from
- May 10, 2008, 2:00 PM CDT
- Expired
- May 11, 2008, 2:54 AM CDT
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 100754 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 254 AM CDT SAT MAY 10 2008 ...VERY STRONG NORTHWEST WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS TODAY... .A STRONG COLD FRONT WILL PUSH SOUTHEAST ACROSS KANSAS WITH VERY STRONG NORTHWEST WINDS KICKING UP BEHIND THE FRONT TODAY. NORTHWEST WINDS WILL INCREASE ACROSS CENTRAL KANSAS EARLY THIS AFTERNOON...THEN SPREAD SOUTHWARD INTO SOUTH CENTRAL KANSAS LATER IN THE DAY. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AROUND 45 MPH WILL AFFECT LOCATIONS BEHIND THE FRONTAL PASSAGE. KSZ032-033-047-048-050-067-102100- /O.NEW.KICT.WI.Y.0023.080510T1900Z-080511T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 254 AM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING. VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A SOUTHWARD MOVING COLD FRONT THIS AFTERNOON...AND CONTINUE THROUGH THE LATE EVENING HOURS. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049-051-052-068-082-083-091-092-102100- /O.NEW.KICT.WI.Y.0023.080510T2100Z-080511T0400Z/ SALINE-MCPHERSON-MARION-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 254 AM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING. VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A SOUTHWARD MOVING COLD FRONT LATER THIS AFTERNOON...AND CONTINUE THROUGH THE LATE EVENING HOURS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAKUB
3 follow-up statements
000 WWUS73 KICT 102000 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT SAT MAY 10 2008 ...VERY STRONG NORTHWEST WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THE NIGHT... .A STRONG COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST ACROSS KANSAS WITH VERY STRONG NORTHWEST WINDS KICKING UP BEHIND THE FRONT THIS EVENING. NORTHWEST WINDS HAVE ALREADY INCREASED ACROSS CENTRAL KANSAS...AND THE STRONGER WINDS WILL SPREAD SOUTHWARD INTO SOUTH CENTRAL KANSAS THIS EVENING. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AROUND 45 MPH WILL AFFECT LOCATIONS BEHIND THE FRONTAL PASSAGE. KSZ053-069-070-093-094-098-110400- /O.EXB.KICT.WI.Y.0023.080511T0000Z-080511T1200Z/ CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 300 PM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY. VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A SOUTHWARD MOVING COLD FRONT LATER THIS AFTERNOON...AND CONTINUE THROUGH THE NIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-050-067-110400- /O.EXT.KICT.WI.Y.0023.000000T0000Z-080511T0900Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 300 PM CDT SAT MAY 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SUNDAY. VERY STRONG NORTHWEST WINDS WILL CONTINUE BEHIND A SOUTHWARD MOVING COLD FRONT UNTIL THE EARLY MORNING. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-068-083-092-110400- /O.EXT.KICT.WI.Y.0023.080510T2100Z-080511T1200Z/ MARION-HARVEY-SEDGWICK-SUMNER- INCLUDING THE CITIES OF...MARION...NEWTON...WICHITA...WELLINGTON 300 PM CDT SAT MAY 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT SUNDAY. VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A SOUTHWARD MOVING COLD FRONT LATER THIS AFTERNOON...AND CONTINUE THROUGH THE OVERNIGHT HOURS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049-051-082-091-110400- /O.EXT.KICT.WI.Y.0023.080510T2100Z-080511T0900Z/ SALINE-MCPHERSON-KINGMAN-HARPER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...KINGMAN... ANTHONY...HARPER 300 PM CDT SAT MAY 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SUNDAY. VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A SOUTHWARD MOVING COLD FRONT LATER THIS AFTERNOON...AND CONTINUE INTO THE EARLY MORNING HOURS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHRECK
000 WWUS73 KICT 110011 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 711 PM CDT SAT MAY 10 2008 KSZ071-072-095-096-099-100-110815- /O.EXA.KICT.WI.Y.0023.000000T0000Z-080511T1200Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 711 PM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. VERY STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A SOUTHWARD MOVING COLD FRONT...AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-068>070-083-092>094-098-110815- /O.CON.KICT.WI.Y.0023.000000T0000Z-080511T1200Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK-SUMNER-COWLEY-ELK- CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...SEDAN 711 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. VERY STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A SOUTHWARD MOVING COLD FRONT...AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>051-067-082-091-110815- /O.CON.KICT.WI.Y.0023.000000T0000Z-080511T0900Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 711 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. VERY STRONG NORTHWEST WINDS WILL CONTINUE BEHIND A SOUTHWARD MOVING COLD FRONT UNTIL THE EARLY MORNING. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 110754 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 254 AM CDT SUN MAY 11 2008 KSZ052-053-068>072-083-092>096-098>100-110900- /O.CAN.KICT.WI.Y.0023.000000T0000Z-080511T1200Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 254 AM CDT SUN MAY 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WIND SPEEDS HAVE DIMINISHED BELOW 30 MPH ACROSS THE REGION...THEREFORE THE WIND ADVISORY WILL BE CANCELLED. GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS SOUTHEAST KANSAS DURING THE MORNING HOURS. $$ KSZ032-033-047>051-067-082-091-110900- /O.CAN.KICT.WI.Y.0023.000000T0000Z-080511T0900Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 254 AM CDT SUN MAY 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WIND SPEEDS HAVE DIMINISHED ACROSS THE REGION AND WILL REMAIN BELOW 30 MPH...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ JAKUB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 9, 11:46 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 9, 11:46 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1146 PM CDT FRI MAY 9 2008 .UPDATE... && .AVIATION...06Z TAFS RSL/SLN/HUT/ICT/CNU SHORTWAVE TROF APPROACHING FROM THE ROCKIES WILL INDUCE A SERLY WIND COMPONENT TONIGHT-SAT AM...WITH A SOUTHERLY 45-50 KT LOW- LEVEL JET AXIS SETTING UP ACROSS CENTRAL KS. THIS MAY LEAD TO SCT- BKN MVFR CIGS ACROSS MUCH OF THE AREA DURING THE MORNING HOURS. THE RESPECTABLE SHORTWAVE TROF AND ATTENDANT COLD FRONT WILL SWEEP ACROSS CENTRAL/EASTERN KS SATURDAY RESULTING IN SCATTERED SHOWERS/T-STORMS. WILL USE VCTS IN THE TAFS GIVEN COVERAGE EXPECTATIONS THIS FAR OUT. VERY GUSTY NWRLY WINDS WILL FOLLOW THE FROPA SAT PM/EVE IN CENTRAL/SOUTH CENTRAL KS. JMC && .PREV DISCUSSION... /ISSUED 927 PM CDT FRI MAY 9 2008/ UPDATE... NO SIGNIFICANT ADJUSTMENTS PLANNED THIS EVENING. WILL MAINTAIN A SLIGHT CHANCE OF T-STORMS OVERNIGHT IN OUR NRN COUNTIES OF CENTRAL KS...ALTHOUGH BETTER CHANCES WILL EXIST JUST TO OUR NORTH. CENTRAL KS WILL BE ON THE SOUTHERN FRINGES OF STRONGEST ISENTROPIC LIFT...AND MID-LEVEL TEMPERATURES/CAPPING WILL INCREASE SWD INTO OUR FORECAST AREA. INCREASED MOISTURE TRANSPORT...SOME FRONTAL CONVERGENCE...AND MID-LEVEL COOLING IN ASSOCIATION WITH APPROACHING STRONG SHORTWAVE TROF FROM ROCKIES WILL MAKE FOR BETTER T-STORM CHANCES SATURDAY (HIGHEST POPS SERN KS) AS CURRENT FORECAST SUGGESTS. JMC PREV DISCUSSION... /ISSUED 258 PM CDT FRI MAY 9 2008/ DISCUSSION... MAIN FORECAST CHALLENGES ARE PRECIP CHANCES ON SAT AND THEN AGAIN TUE-WED. SYNOPSIS: IN THE UPPER LEVELS CURRENTLY HAVE A WAVE DIVING SOUTH ACROSS THE NORTHERN ROCKIES WITH ANOTHER ONE DEPARTING OVER THE OHIO VALLEY. AT THE SURFACE...WEAK RIDGING IS WORKING THROUGH THE FORECAST AREA FROM WEST TO EAST ALLOWING WINDS TO BECOME LIGHT AND VARIABLE. TONIGHT-SAT: THE WAVE TO OUR NORTHWEST WILL STAY PROGRESSIVE AND WILL BE SITUATED OVER NORTHERN COLORADO BY SAT MORNING. BOTH THE GFS...NAM AND UKMET AGREE ON DEVELOPING PRECIP OVERNIGHT ACROSS MUCH OF NEBRASKA WHICH WILL BE CLOSER TO THE UPPER DYNAMICS. SOME OF THIS MAY SLIP INTO NORTH CENTRAL KS AND THE PREVIOUS FORECAST HAD THIS HANDLED WELL. SATURDAYS PRECIP FORECAST WILL BE TRICKY AS THIS IS THE TIMEFRAME WHEN THE COLD FRONT SLIDES ACROSS THE FORECAST AREA FROM WEST TO EAST. ALL OF THE MODELS ARE CONSISTENT IN DEVELOPING PRECIP ALONG FRONT ON SAT WITH THE DIFFICULT PART TRYING TO DETERMINE THE SEVERITY OF STORMS. LIKE THE PREVIOUS FORECAST STATED...THERE WILL BE PLENTY OF SHEAR IN PLACE WITH THE SEVERE CHANCES HINGING ON THE AMOUNT OF INSTABILITY. TO ADD FUEL TO THE FIRE...THERE WILL BE LOW CLOUDS FLOATING AROUND THE AREA FURTHER COMPLICATING THE INSTABILITY FORECAST. FOR NOW WILL STICK CLOSE TO WHAT THE PREVIOUS FORECAST HAD...WHICH IRONICALLY IS NOW WHAT THE LATEST DAY 2 OUTLOOK HAS GONE TO...THIS IS KEEPING A SLIGHT CHANCE OF SEVERE STORMS FOR SE KS WITH STRONG STORMS ELSEWHERE. WILL ALSO HAVE TO KEEP AN EYE ON POSSIBLE WIND ADVISORY BEHIND THE FRONT FOR SAT AFTERNOON FOR CENTRAL KS...ESPECIALLY IF WE CAN GET SOME SUN TO AID IN MIXING DOWN STRONG NORTHWEST WINDS. SAT NIGHT-MON: MODELS HAVE NOW COME IN LINE WITH A QUICKER MOVEMENT TO THIS SYSTEM ALLOWING ALL OF THE STORMS TO BE OUT OF SE KS BY 06Z SUN. THEREFORE TOOK OUT MENTION OF PRECIP AFTER 06Z SUN. BY SUN AFTERNOON SURFACE HIGH PRESSURE WILL BE TRACKING ACROSS THE AREA AS OUR NEXT WEATHER MAKING TROUGH APPROACHES NORTHERN CA. CONFIDENCE IS HIGH THAT TEMPS ON SUN WILL BE BELOW NORMAL WITH MOST LOCATIONS IN THE MID AND UPPER 60S. THIS UPPER WAVE WILL BE TRACKING INTO THE GREAT BASIN DURING THE DAY MON ALLOWING LEE TROUGHING TO COMMENCE AND GETTING TEMPS BACK INTO THE NORMAL TO SLIGHTLY ABOVE CATEGORY. TUE-FRI: DID NOT MAKE TOO MANY CHANGES TO THESE EXTENDED PERIODS. WHILE BOTH THE ECMWF AND GFS AGREE ON SWINGING THROUGH A SHORTWAVE TROUGH ACROSS THE PLAINS ON TUE-WED NIGHT...THEY DO DIFFER ON THE TIMING. THE ECMWF IS QUICKER WITH THIS UPPER TROUGH COMPARED TO THE GFS WITH THE FASTER ECMWF SOLUTION ALSO SUPPORTED BY THE UKMET. IN ADDITION ALSO NOTICED THAT THERE ARE SEVERAL GFS ENSEMBLE MEMBERS THAT ARE MORE PROGRESSIVE. SO AT THIS TIME AM LEANING SLIGHTLY TOWARD THE MORE PROGRESSIVE ECMWF. WITH THIS SAID WILL HOLD ONTO CHANCES FOR STORMS TUE AS THE UPPER ENERGY DIRECTLY IMPACTS THE FORECAST AREA AND WILL START TO DECREASE POPS TUE NIGHT FROM WEST TO EAST WITH THE ENTIRE AREA DRY BY WED NIGHT. ONCE THIS WAVES PASSES...BOTH THE GFS AND ECMWF AGREE ON SETTING UP NORTHWEST FLOW ALOFT OVER THE PLAINS WHICH WILL RESULT IN BELOW NORMAL TEMPS WITH A GENERALLY DRY TREND. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 71 45 68 / 10 40 10 0 HUTCHINSON 54 69 43 68 / 10 30 10 0 NEWTON 54 69 45 68 / 10 40 10 0 ELDORADO 55 70 46 68 / 10 40 10 0 WINFIELD-KWLD 54 72 46 68 / 10 40 10 0 RUSSELL 48 67 38 69 / 20 40 10 0 GREAT BEND 50 68 39 69 / 20 30 10 0 SALINA 51 67 42 67 / 20 40 10 0 MCPHERSON 53 68 43 68 / 20 30 10 0 COFFEYVILLE 54 73 49 66 / 10 60 30 0 CHANUTE 54 72 48 64 / 10 60 30 0 IOLA 54 72 47 64 / 10 60 30 0 PARSONS-KPPF 54 72 48 66 / 10 60 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 9, 3:27 PM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT FRI MAY 9 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 327 PM CDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT ACROSS NORTHERN KANSAS AND NEBRASKA. SOME OF THIS ACTIVITY COULD AFFECT PORTIONS OF CENTRAL KANSAS AFTER MIDNIGHT. A STRONG STORM OR TWO COULD MATERIALIZE AND PRODUCE SMALL HAIL UP TO THE SIZE OF PENNIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE BETTER CHANCES FOR THUNDERSTORMS WILL RETURN TO THE ENTIRE AREA ON SATURDAY INTO EARLY SATURDAY EVENING...AS A STRONG STORM SYSTEM EJECTS EASTWARD FROM THE ROCKIES. THERE IS A SLIGHT RISK FOR A FEW SEVERE STORMS IN SOUTHEAST KANSAS...MAINLY DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY. A FEW STRONG THUNDERSTORMS CANNOT BE RULED OUT FURTHER WEST ACROSS PORTIONS OF SOUTH CENTRAL KANSAS SATURDAY AFTERNOON. THE MAIN SEVERE WEATHER RISK OVER SOUTHEAST KANSAS WILL BE LARGE HAIL...AND DAMAGING THUNDERSTORM WIND GUSTS FROM THE STRONGEST STORMS. A SECOND STORM SYSTEM WILL MOVE OUT INTO THE CENTRAL PLAINS NEXT WEEK...AND BRING CHANCES OF THUNDERSTORMS TO THE REGION ONCE AGAIN FOR TUESDAY INTO EARLY WEDNESDAY. SEVERE WEATHER COULD OCCUR WITH SOME OF THESE THUNDERSTORMS ON TUESDAY AFTERNOON...PLEASE CHECK BACK FOR LATER UPDATES ON THE POSSIBILITY OF SEVERE WEATHER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE REQUIRED OVER EXTREME SOUTHEAST KANSAS FOR SATURDAY AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ/LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:11 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 49 min |
| May 10, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 36 min |
| May 10, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 46 min |
| May 10, 4:00 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson, Woodson | 45 min |
| May 10, 4:21 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 54 min |
| May 10, 4:25 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 25 min |
| May 10, 4:31 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 59 min |
| May 10, 5:09 PM CDT | Tornado Warning | ICT | Labette | 21 min |
| May 10, 5:19 PM CDT | Tornado Warning | ICT | Labette | 11 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.